MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KIT BICEPTOR DISPOSABLES 9MM X 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. KIT BICEPTOR DISPOSABLES 9MM X 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202301
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a proximal biceps tenodesis, an expired biceptor implant was implanted in the patient.It is unknown how the procedure was performed.No delays occurred.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.A review of the instructions for use found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the manufacturing procedure found that carton label should contain the earliest expiration date of all three devices within package.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
KIT BICEPTOR DISPOSABLES 9MM X 15MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10558157
Report Number1219602-2020-01439
Device Sequence Number19531400
Product Code MBI
UDI-Device Identifier03596010620859
UDI-Public03596010620859
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number72202301
Device Catalogue Number72202301
Device Lot Number50558836
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date09/20/2020
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;